Arkansas, 2007

Damaging Winds in Arkansas, April 25, 2007

April 25, 2007 · NWS JAN · 3 events in 2 counties and zones

This system generated early morning thunderstorms across Northern Louisiana, some of these were severe, which then spread a decaying outflow boundary north-eastward across the Mississippi Delta and into North-Central Mississippi before dissipating. This complex of storms and then outflow boundary caused wind damage across portions of far Southeast Arkansas, Northeast Louisiana and portions of…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$45,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

This system generated early morning thunderstorms across Northern Louisiana, some of these were severe, which then spread a decaying outflow boundary north-eastward across the Mississippi Delta and into North-Central Mississippi before dissipating. This complex of storms and then outflow boundary caused wind damage across portions of far Southeast Arkansas, Northeast Louisiana and portions of Mississippi. Additional isolated severe thunderstorms occurred later in the afternoon before the entire system exited to the northeast.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 25, 5:00 AM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 25, 5:00 AM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
600 AM CDT WED APR 25 2007

.DISCUSSION...LARGE THUNDERSTORM COMPLEX IS KNOCKING ON THE DOOR OF
THE FORECAST AREA AND THIS WILL LIKELY SPEED UP THE PROGRESSION OF
EVENTS PREDICTED IN THE PREVIOUS FORECAST. MAIN TWEAKS WERE TO
INCREASE POPS IN MOST AREAS...GOING UP TO CATEGORICAL IN SPOTS WEST
OF THE NATCHEZ TRACE CORRIDOR. ALSO DECREASED PREVIOUSLY FORECASTED
TEMPS DOWN TO EXPECTATION OF MUCH COOLER 6Z MAV GUIDANCE WHICH SEEMS
TO TAKE INTO ACCOUNT ENHANCED PRECIPITATION POTENTIAL. LATEST ZONES
AND GRIDS ARE OUT. /BB/

&&

.PREVIOUS DISCUSSION...SHORT TERM(TODAY THROUGH THURSDAY) CURRENTLY
WATCHING A WELL-DEVELOPING MCS (MESOSCALE CONVECTIVE SYSTEM) HEADING
TOWARD THE SABINE RIVER AS A BIG UPPER AIR DISTURBANCE PUSHES TOWARD
THE ARKLATEX. THE EVOLUTION OF THIS CONVECTIVE SYSTEM AS IT
APPROACHES OUR REGION WILL LIKELY BE PIVOTAL TO HOW THE FORECAST
PLAYS OUT OVER THE NEXT 12 HOURS. MAY NEED TO DO AN UPDATE TO THE
SHORT TERM FORECAST WITHIN THE NEXT HOUR OR TWO TO CATCH QUICKLY
EVOLVING WX TRENDS.

THINKING IS THAT DRIER AIR AND CORRESPONDING LESSER INSTABILITY
SHOULD CAUSE THE INTENSE MCS TO DEGRADE THIS MORNING AS IT GETS TO
THE EDGE OF MY WESTERN ZONES. STILL COULD SEE SOME HEAVY RAIN IN
NORTHWEST ZONES AND AN INCREASED RISK OF SEVERE STORMS IN NORTHWEST
ZONES TODAY AND HIGHLIGHTED WORDING WAS INCLUDED IN ZONE AND GRID
PRODUCTS FOR THOSE SPOTS. COLD STORM OUTFLOW COULD RUN AHEAD OF
PRECIP AND COMPLICATE THE FORECAST PICTURE FOR AREAS OF MS LATER
TODAY. ALONG AND EAST OF THE FURTHEST ADVANCE OF DEEP OUTFLOW WE CAN
ANTICIPATE THE ATMOSPHERE TO DESTABILIZE THROUGH THE AFTERNOON AS
DEEP LAYER MOISTURE VALUES TRY TO RECOVER. THIS WILL RESULT IN A
WINDOW OF SEVERE THUNDERSTORM POSSIBILITIES FOR MOST AREAS BETWEEN
THIS AFTERNOON AND LATER THIS EVENING SINCE THE UPPER DISTURBANCE
WILL PROVIDE PLENTY OF ATMOSPHERIC LIFT IN THE PRESENCE OF
SUFFICIENT WIND SHEAR. RISKS FOR SEVERE WEATHER WILL PROBABLY HOLD
OFF UNTIL TONIGHT IN EASTERN ZONES OF MS...BUT HOW QUICKLY THE RISK
WILL SHIFT EAST ACROSS THE AREA THROUGH THE DAY WILL BE STRONGLY
CORRELATED TO THE MENTIONED EVOLUTION OF THE CONVECTIVE CLUSTER TO
OUR WEST THIS MORNING. AS FOR SEVERE WEATHER POSSIBILITIES...DAMAGING
WINDS APPEAR TO BE THE MAIN CONCERN FOR THE AREA TODAY THROUGH
TONIGHT...ALTHOUGH SOME HAIL AND ISOLATED TORNADOES CANNOT BE RULED
OUT. WOULD BE A LITTLE MORE CONCERNED ABOUT THE TORNADO POTENTIAL IF
FORECAST HODOGRAPHS AND SHEAR VECTORS WERE SOMEWHAT BETTER. AS FOR
TEMPERATURES TODAY...EXPECT HIGHS AGAIN RANGING FROM 80 TO 85 ALONG
AND EAST OF THE INTERSTATE 55 CORRIDOR...BUT PROBABLY HOLDING UNDER
80 WEST OF THIS AREA DUE TO CLOUDS AND PRECIP.

MODELS STILL SHOWING DISCREPANCIES WITH HOW QUICKLY PRECIP WILL WORK
EAST THROUGH AND OUT OF THE REGION THROUGH THURSDAY...MAINLY BECAUSE
OF THE HARD TIME THOSE MODELS ARE HAVING JUDGING HOW THE DRIVING
UPPER DISTURBANCE WILL REACT WITH A STRONG UPPER RIDGE CENTER IN THE
GULF OF MEXICO. IF THE GFS IS RIGHT...AND IT IS INCREASING LOOKING
LIKE IT IS...THEN PRECIP WILL BE ALMOST ENTIRELY EAST OF THE OUTLOOK
AREA BY THURSDAY MORNING. PERHAPS A FEW SHOWERS AND THUNDERSTORMS
WILL AFFECT EASTERN ZONES OF MS THROUGH MIDDAY THURSDAY BEFORE A
COLD FRONT PASSES THROUGH AND SHUTS OFF POTENTIAL...BUT CONFIDENCE
IS RELATIVELY HIGH THAT ALL AREAS WILL BE DRY BY THURSDAY AFTERNOON.
EXPECT MOSTLY CLEAR TO PARTLY CLOUDY CONDITIONS TO BUILD IN BEHIND
THE COLD FRONT FOR THURSDAY WITH SLIGHT COOLER TEMPERATURES
(ALTHOUGH PERHAPS NOT QUITE AS COOL AS MAV SUGGESTS). EXPECT HIGHS
THURSDAY RANGING FROM THE MID 70S IN THE NORTHWEST TO THE LOW 80S
SOUTHEAST. /BB/

LONG TERM(THURSDAY NIGHT THROUGH TUESDAY NIGHT)...CCOLING/DRYING
TREND WILL CONTINUE THURSDAY NIGHT WITH WEAK SURFACE RIDGE OVER SERN
TX MOVING E ALONG THE GULF COAST. THIS 1019MB HIGH TAKES UP RESIDENCE
OVER OUR CWFA ON FRIDAY AS MID AND UPPER LEVEL RIDGING STARTS
BUILDING FROM SW CONUS ACROSS THE SRN PLAINS. MEAN OVERALL PATTERN
FAVORS A CENTRAL CONUS RIDGE AXIS WITH TROUGHS OFF BOTH COASTS FOR
THIS WEEKEND.

HOWEVER...WILL CONTINUE MENTION FOR SLIGHT CHANCE POPS LATER SATURDAY
AND SATURDAY EVENING AS A MINOR THERMAL TROUGH WORKS THROUGH THE
OZARKS TO TN VALLEY REGION. LATEST RUNS OF GFS/ECMWF PRETTY MUCH NOW
DISCOUNTING THIS SATURDAY TROUGH AXIS AS SURFACE RIDGE ACTUALLY
BECOMES STRONGER TO 1022MB OVER THE LOWER MS VALLEY THROUGH SUNDAY
NIGHT. THEN BY MONDAY...THE RIDGE MAINTAINS CONTROL AS IT SLIDES EWD
TO THE ATLANTIC COAST BY TUESDAY. WEAK RETURN LOW LEVEL FLOW SHOULD
KICK IN BY WEDNESDAY WITH A FEW SHRA/TSRA LATER IN THE DAY.

HAVE STAYED CLOSE TO MEX MOS TEMPS IN MOST CASES EXCEPT TO RAISE
HIGHS ON A FEW DAYS WHERE A MORE RAPID WARMUP LIKELY DUE TO INCREASED
SUNSHINE AND DRY REGIME. HAVE CUT POPS FROM SUNDAY THROUGH TUESDAY
NET RESULTS ARE FOLLOWING A BRIEF COOL DOWN ON THURSDAY./40/

&&

.AVIATION...EXPECT LOTS OF MVFR CONDITIONS AROUND THE REGION THIS
MORNING DUE TO LOW CEILINGS WITH SOME POTENTIAL FOR BRIEF IFR
CONDITIONS THROUGH 9 AM ACROSS SOUTHEAST MS. STRONG SOUTHERLY FLOW
AHEAD OF AN APPROACHING DISTURBANCE WILL PROMOTE SOME WIND SHEAR IN
THE LOWER FEW THOUSAND FEET THROUGH MID MORNING...BUT EXPECT LEVELS
OF WIND SHEAR TO REMAIN BELOW LLWS CRITERIA. A LARGE THUNDERSTORM
CLUSTER BEING DRIVEN BY THIS DISTURBANCE WILL EDGE TOWARD THE MS
RIVER THIS MORNING...BUT WILL LIKELY WEAKEN. EXPECT MORE SHOWERS AND
THUNDERSTORMS TO REDEVELOP THROUGH THE AFTERNOON ACROSS ALL BUT
EASTERN MS...WITH ACTIVITY PROGRESSING EAST INTO EASTERN MS LATER ON
THIS EVENING. GUSTY WINDS ARE POSSIBLE WITH THUNDERSTORMS.
CONDITIONS WILL CLEAR OUT FROM WEST TO EAST OVER THE REGION LATE
TONIGHT THROUGH MIDDAY THURSDAY. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       79  60  78  53 /  68  99  13   7
MERIDIAN      82  61  80  51 /  34  93  28  10
VICKSBURG     77  60  77  51 / 100  67   8   5
HATTIESBURG   83  62  82  54 /  22  94  28   5
NATCHEZ       77  59  77  52 /  87  76   9   3
GREENVILLE    75  57  74  51 / 100  54   8   7
GREENWOOD     77  60  75  52 /  93  80  10   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM:50
LONG TERM: 40
Hazardous weather outlook, Apr 25, 4:29 AM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
529 AM CDT WED APR 25 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
261029-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
529 AM CDT WED APR 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
A POTENT UPPER LEVEL DISTURBANCE IS SET TO IMPACT THE ARKLAMISS
REGION TODAY THROUGH TONIGHT WHICH WILL BRING THE RISK OF INTENSE
THUNDERSTORMS TO THE REGION. ISOLATED SEVERE THUNDERSTORMS WILL
BE POSSIBLE THIS MORNING THROUGH LATE THIS AFTERNOON ALONG AND
WEST OF A MOREHOUSE LOUISIANA TO GREENWOOD MISSISSIPPI LINE.
FURTHER SOUTHEAST...SCATTERED SEVERE THUNDERSTORMS WILL BE
POSSIBLE THROUGH EARLY THIS EVENING OVER THE REST OF NORTHWEST
MISSISSIPPI AND NORTHEAST LOUISIANA...AND LOCATIONS IN CENTRAL
MISSISSIPPI NORTHWEST OF A COLUMBUS TO PRENTISS LINE.
FINALLY...LOCATIONS IN EASTERN MISSISSIPPI ALONG AND EAST OF A
COLUMBUS TO COLUMBIA LINE WILL HAVE THE POTENTIAL TO EXPERIENCE
ISOLATED SEVERE THUNDERSTORMS THIS EVENING.

THE PRIMARY RISK WITH THE SEVERE STORMS WILL BE DAMAGING
WINDS...ALTHOUGH ISOLATED TORNADOES AND HAIL WILL ALSO BE
POSSIBLE.

RESIDENTS WEST OF THE NATCHEZ TRACE CORRIDOR ARE URGED TO KEEP UP
WITH WEATHER UPDATES THIS MORNING AS AN EVOLVING THUNDERSTORM
CLUSTER HEADED TOWARD THE REGION COULD RESULT IN A RAPID DECLINE
OF WEATHER CONDITIONS. RISKS OF SEVERE WEATHER ACROSS THE REST OF
CENTRAL AND EASTERN MISSISSIPPI WILL BE HIGHEST BETWEEN THIS
AFTERNOON AND THIS EVENING.

...FLOODING...
HEAVY RAIN WILL BE POSSIBLE ACROSS PORTIONS OF THE ARKLAMISS
ALONG AND WEST OF THE NATCHEZ TRACE CORRIDOR THROUGH THIS EVENING
AS A POTENT UPPER LEVEL DISTURBANCE AFFECTS THE REGION. EXPECT
RAINFALL IN THESE AREAS TO RANGE FROM 1 TO 2 INCHES WITH ISOLATED
LOCATIONS RECEIVING 3 INCHES. THESE AMOUNTS OF PRECIPITATION
SHOULD NOT CAUSE FLOODING PROBLEMS...BUT MAY RESULT IN MINOR
PONDING OF WATER ISSUES.

IN ADDITION...THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL IS A
BIT HIGHER OVER PORTIONS OF NORTHWEST MISSISSIPPI...NORTHEAST
LOUISIANA AND EXTREME SOUTHEAST ARKANSAS WEST OF A NATCHEZ...TO
VICKSBURG...TO GREENWOOD LINE. HERE...THE TRAINING OF
THUNDERSTORMS IS POSSIBLE TODAY THROUGH EARLY THIS EVENING WHICH
COULD BRING ISOLATED RAINFALL TOTALS UP TO 4 INCHES. THIS WILL
BRING A SLIGHT RISK OF FLASH FLOODING PROBLEMS IN THE MOST
AFFECTED LOCATIONS.

...NON PRECIPITATION...
PATCHY FOG WILL REDUCE VISIBILITIES BELOW ONE MILE AT TIMES
THROUGH 9 AM THIS MORNING ACROSS PORTIONS OF SOUTHERN
MISSISSIPPI. THIS WILL OCCUR MAINLY SOUTH OF A BROOKHAVEN TO
QUITMAN LINE.  ANY VISIBILITY REDUCTIONS DOWN BELOW A MILE SHOULD
BE ISOLATED AND BRIEF.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY AND TONIGHT.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT TUESDAY NIGHT
MAY 1ST.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Shreveport radar (KSHV), 191 km away, was scanning. The volume nearest the first event began at 12:32 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ashley

When
April 25, 6:34 AM CST to 6:44 AM CST
Where
Ashley County, Crossett to Hamburg
Measured
53 kt (61 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
33.130, -91.970

Scattered trees and power lines were blown down across the county.

Thunderstorm Wind, Chicot

When
April 25, 7:19 AM CST to 7:25 AM CST
Where
Chicot County, 1.8 mi SW of Eudora
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
33.102, -91.292

Numerous trees were uprooted across Southern Chicot County.

Thunderstorm Wind, Chicot

When
April 25, 7:27 AM CST
Where
Chicot County, 1 mi S of Lake Vlg
Measured
52 kt (60 mph) estimated gust
Deaths
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
33.316, -91.280

One fatality occurred on Lake Chicot as 60 MPH winds capsized a boat.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Thunderstorm Wind, Chicot2007-04-25BoatingDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23486, 23487, 23488.